Turn on thread page Beta
    • #1
    • Thread Starter
    #1

    Is it common for antibiotics to cause rashes when you get exposed to the sun?

    I'm on oxytetracycline and sat out in the sun yesterday, anyway today I have a rash on my upper arms, not raised or anything just blotchy spot like marks. It's definitely not sunburn as I know what that looks like :rolleyes:

    I read in the leaflet that came with the antibiotics and it says that it can cause photosensitivity, but what form would this be in? I mean, would a rash be what it looks like?

    thanks!
    Offline

    0
    ReputationRep:
    I had a similar reaction to Clindamycin last week, although mine came out after I had a shower...it looked like a measles rash (but not raised), and wasn't itchy or anything. My doctor told me to stop taking it as it was probably an allergic reaction, but maybe it's quite a common thing? Sorry I can't be more helpful!
    Offline

    16
    ReputationRep:
    Just remembered this side effect.. makes me feel not so bad that I'm having to stay inside and work !
    Offline

    0
    ReputationRep:
    I had very strong sunburns from Oxytocin doxycycline (anti-malarial antibiotic) when I was in Vietnam. It went away a bit faster than a regular sun burn, but it was still very bad.
    • #1
    • Thread Starter
    #1

    (Original post by BBTOTW)
    I had a similar reaction to Clindamycin last week, although mine came out after I had a shower...it looked like a measles rash (but not raised), and wasn't itchy or anything. My doctor told me to stop taking it as it was probably an allergic reaction, but maybe it's quite a common thing? Sorry I can't be more helpful!
    Yeah that's what mines like,but slightly itchy. Phoned the pharmacy and they said "ohh that sometimes happens with antibiotics" :mad: i wanted to enjoy the weather.

    plus I look a bit of a tit with a rash all over my arms
    Offline

    0
    ReputationRep:
    (Original post by Anonymous)
    Yeah that's what mines like,but slightly itchy. Phoned the pharmacy and they said "ohh that sometimes happens with antibiotics" :mad: i wanted to enjoy the weather.

    plus I look a bit of a tit with a rash all over my arms
    Mine is still here after 6 days...I'm finding that heat seems to make it appear, so staying indoors and avoiding baths at the moment...
    Offline

    20
    ReputationRep:
    (Original post by Ban)
    I had very strong sunburns from Oxytocin (anti-malarial antibiotic) when I was in Vietnam. It went away a bit faster than a regular sun burn, but it was still very bad.
    I think you mean doxycycline - oxytocin is something used for women in labour!

    But to answer the OP's question, yes, it is relatively common with certain antibiotics, oxytetracycline being one of them.
    Offline

    18
    (Original post by Anonymous)
    Is it common for antibiotics to cause rashes when you get exposed to the sun?

    I'm on oxytetracycline and sat out in the sun yesterday, anyway today I have a rash on my upper arms, not raised or anything just blotchy spot like marks. It's definitely not sunburn as I know what that looks like :rolleyes:

    I read in the leaflet that came with the antibiotics and it says that it can cause photosensitivity, but what form would this be in? I mean, would a rash be what it looks like?

    thanks!
    Photosensitive can mean one of two things.
    Increased tendency to get sunburn (roaccutane, doxycycline)
    or in some drugs/chemicals it can cause a rash that appears in sun exposed areas.
    Offline

    0
    ReputationRep:
    (Original post by Helenia)
    I think you mean doxycycline - oxytocin is something used for women in labour!

    But to answer the OP's question, yes, it is relatively common with certain antibiotics, oxytetracycline being one of them.
    Jesus, where did oxytocin come from? I did mean doxycycline of course.

    Thanks Helenia
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: October 4, 2011
Poll
Black Friday: Yay or Nay?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.